Alert archive / New York / River Flood Warnings in 2024
River Flood Warning 21, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Dec 11, 2024, 8:24 PM EST for Broome County, New York; Susquehanna County, Pennsylvania. It took effect at Dec 11, 2024, 11:41 PM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2024, 8:24 PM EST (01:24 UTC)
- In effect from
- Dec 11, 2024, 11:41 PM EST
- Expired
- Dec 12, 2024, 9:40 PM EST
- In force
- 22 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Broome County, NY, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Susquehanna River at Conklin (CKLN6). The gauge peaked at 12.43 ft at Dec 12, 2024, 8:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01503000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666
WGUS41 KBGM 120124
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
824 PM EST Wed Dec 11 2024
...The National Weather Service in Binghamton NY has issued a Flood
Warning for the following rivers in New York...Pennsylvania...
Susquehanna River At Conklin affecting Susquehanna and Broome
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 830 AM EST.
&&
NYC007-PAC115-121330-
/O.NEW.KBGM.FL.W.0021.241212T0441Z-241213T2231Z/
/CKLN6.1.ER.241212T0441Z.241212T0600Z.241213T1030Z.NO/
824 PM EST Wed Dec 11 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO FRIDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Susquehanna River at Conklin.
* WHEN...From tonight to Friday afternoon.
* IMPACTS...At 12.0 feet, Flood stage. Alta, River and Lawrence
Roads closed in the Town of Conklin due to minor flooding. No
homes are flooded at this river stage. Valley park in Kirkwood
takes on water.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Wednesday the stage was 10.9 feet.
- Forecast...The river will rise above flood stage late this
evening to 12.4 feet just after midnight tonight. It will
then fall early tomorrow afternoon. It will rise to 12.3 feet
early Friday morning. It will then fall below flood stage
early Friday morning.
- Flood stage is 12.0 feet.
- https://www.weather.gov/safety/flood
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$
JTC3 follow-up statements
001
WGUS81 KBGM 120728
FLSBGM
Flood Statement
National Weather Service Binghamton NY
228 AM EST Thu Dec 12 2024
...The Flood Warning continues for the following rivers in New
York...Pennsylvania...
Susquehanna River At Conklin affecting Susquehanna and Broome
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 230 PM EST.
&&
NYC007-PAC115-121930-
/O.EXT.KBGM.FL.W.0021.000000T0000Z-241213T2100Z/
/CKLN6.1.ER.241212T0549Z.241212T1200Z.241213T0900Z.NO/
228 AM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Susquehanna River at Conklin.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.0 feet, Flood stage. Alta, River and Lawrence
Roads closed in the Town of Conklin due to minor flooding. No
homes are flooded at this river stage. Valley park in Kirkwood
takes on water.
* ADDITIONAL DETAILS...
- At 2:00 AM EST Thursday the stage was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.5
feet this morning. It will then fall below flood stage late
tonight.
- Flood stage is 12.0 feet.
- https://www.weather.gov/safety/flood
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$
KL210
WGUS81 KBGM 121641
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1141 AM EST Thu Dec 12 2024
...The Flood Warning continues for the following rivers in
Pennsylvania...New York...
Susquehanna River At Conklin affecting Broome and Susquehanna
Counties.
...The Flood Warning is extended for the following rivers in New
York...
West Branch Delaware At Walton affecting Delaware County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1145 PM EST.
&&
NYC007-PAC115-130445-
/O.EXT.KBGM.FL.W.0021.000000T0000Z-241213T1400Z/
/CKLN6.1.ER.241212T0549Z.241212T1401Z.241213T0200Z.NO/
1141 AM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Susquehanna River at Conklin.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 12.0 feet, Flood stage. Alta, River and Lawrence
Roads closed in the Town of Conklin due to minor flooding. No
homes are flooded at this river stage. Valley park in Kirkwood
takes on water.
* ADDITIONAL DETAILS...
- At 11:16 AM EST Thursday the stage was 12.4 feet.
- Forecast...The river is expected to rise to a crest of 12.4
feet this afternoon. It will then fall below flood stage late
this evening.
- Flood stage is 12.0 feet.
- https://www.weather.gov/safety/flood
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$
NYC025-130445-
/O.EXT.KBGM.FL.W.0019.000000T0000Z-241213T0600Z/
/WALN6.1.ER.241211T2012Z.241212T0845Z.241213T0000Z.NO/
1141 AM EST Thu Dec 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...West Branch Delaware at Walton.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 10.0 feet, Fairgrounds begin to flood at 10 feet.
* ADDITIONAL DETAILS...
- At 11:15 AM EST Thursday the stage was 11.1 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 6.1 feet Sunday morning.
- Flood stage is 9.5 feet.
- https://www.weather.gov/safety/flood
&&
LAT...LON 4219 7514 4215 7510 4207 7522 4209 7526
4211 7526
$$
MPH515
WGUS81 KBGM 130240
FLSBGM
Flood Statement
National Weather Service Binghamton NY
940 PM EST Thu Dec 12 2024
...The Flood Warning is cancelled for the following rivers in New
York...Pennsylvania...
Susquehanna River At Conklin affecting Broome and Susquehanna
Counties.
NYC007-PAC115-130345-
/O.CAN.KBGM.FL.W.0021.000000T0000Z-241213T0240Z/
/CKLN6.1.ER.241212T0549Z.241212T1401Z.241213T0030Z.NO/
940 PM EST Thu Dec 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Susquehanna River At Conklin.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Thursday the stage was 11.9 feet.
- Forecast...The river is expected to fall to 7.3 feet Sunday
evening.
- https://www.weather.gov/safety/flood
&&
LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
4194 7574 4209 7587
$$
JTCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:54 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 11, 6:54 PM EST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 654 PM EST Wed Dec 11 2024 .SYNOPSIS... Steady rainfall will continue into the early evening hours, with rain mixing with, or changing over to snow as precipitation begins diminishing. Much colder weather will filter into the area overnight, with black ice possibly developing in areas. Lake effect snow bands will affect parts of north central New York on Thursday and Friday. Milder temperatures will return for the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 645 PM Update... We are seeing a gradual changeover to snow across the CWA, with higher elevations currently seeing snow and valley locations holding onto rain. This should continue over the next couple of hours before we have enough cold air filtering in from the west to have all p- types as snow. The synoptic precip looks to continue to slide eastward over the next few hours, and should be entirely east of the area or dissipated from entrained drier air by 04-05z. Lake effect snow showers will work their way into the western Twin Tiers and Finger Lakes behind the departing system, and should bring off and on snow showers through the overnight hours. Most of these showers will be cellular in nature as the wind field doesn't look like it will set up for a persistent snow band until late in the overnight hours. This band is expected to extend through the Finger Lakes, through Onondaga county and into southern Oneida county. 1-3 inches of snow should fall within this narrow band. For this update, slightly adjusted PoPs over the next couple of hours based on the latest radar trends and high res model guidance, but no wholesale changes were made. Temps are falling on track with the previous forecast and thus were kept the same as the previous forecast. Snowfall amounts were also kept the same as there has been not much of a change in guidance. 245 PM Update: Water vapor imagery shows deep moisture transport from the Gulf of Mexico stretching along the eastern seaboard ahead of a deep, negatively-tilted trough extending from the upper Great Lakes to the southern Appalachians. At the surface, a cold front extends from near Utica south across Central NY and through the Wyoming Valley. Temperatures are tending slowly cooler behind the front, but the coldest air, and below-freezing temperatures, remains over NW PA and SW NY. Rainfall amounts in the past 24 hours generally increase from west to east, and range from around 0.30 to 0.50 inches across the Finger Lakes, around 0.75 inches across central NY, with a stripe of 1 to 1.25 inches extending from Luzerne County PA into eastern Broome, southern Chenango, and Delaware County. Radar shows steady light to moderate rain covers most of the CWA, though some drier air aloft is starting to impinge on Steuben County again, decreasing precip coverage slightly. The drier air aloft will push east through the evening hours, racing with the colder air at the surface. Precipitation will mix with and change over to snow this evening from west to east, around the same time precip begins tapering off to scattered showers. As a result, snowfall amounts will be limited. Expect a trace to a half inch in the valleys in Central NY, and up to an inch in the higher terrain (roughly above 1200 feet). The odd hillside in Steuben or Bradford County could push 1.5 inches. Temperatures will drop into the upper-20s area-wide by midnight, and the lower to middle-20s by dawn, with gusty west winds developing overnight as well. While not exactly a "flash freeze", some areas of black ice could develop as roads will be have been "washed clean" of residual salt from all the rain, and may not dry out before temperatures drop below freezing. Temperatures tomorrow will be stuck in the middle to upper 20s area wide through the day. Snow showers from the departing system will mostly taper off by midnight, just as lake effect bands begin taking shape. Low level winds will shift to the WSW, with 40-50 knot flow in the 850-700 mb layer. This will allow lake bands to push well inland, with some models showing lake effect snow may reach the Connecticut River Thursday morning. Somewhat usual, our main concern will be Lake Erie, with a band expected to stretch across the northern Finger Lakes Region into the Syracuse area and on to Oneida County. Some areas could see 2 to 3 inches of snow fall on Thursday from the predawn hours through the mid- afternoon. This would primarily be across the northern Finger Lakes into Onondaga County. The band could set up right over Syracuse or just a few miles to the south. Elsewhere, typically with cyclonic flow and Lake Erie in play, the lake effect tends to be "messy", with widespread flurries and a few renegade snow showers. But with the trough lifting northwards through the day, and no strong shortwave sweeping through, this should help keep the snow bands more discrete. Later in the day, LES bands look to weaken. The Lake Ontario band will begin to settle a little further south heading into the evening, bringing some light accumulations to northern Oneida County. With daytime mixing, stronger gusts to around 35 mph will be possible across the area late Thursday morning through the early evening. This could cause some blowing snow where the lake effect bands set up. Temperatures Thursday night look to fall into the 10s across the region. Can't rule out the odd single-digit reading in areas not affected by lake effect clouds. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 330 PM Update... A long wave trough axis is moving through Friday with a strong surface high building in. Surface pressure rises above 1040 Friday afternoon with cold 850 mb temperatures below -15C so afternoon high temperatures will be well below average for this time of the year. 500 mb to 250 mb RH is lower than what was forecast yesterday so odds are the skies will be clear most of Friday night. Trends in snowfall Wednesday into Thursday is lower so overnight lows will not be as cold as they could be despite the great conditions for radiational cooling with the long nights. Overnight lows were still lowered a few degrees below the NBM to put lows in the lower teens and upper single digits for most of the region. Upper level riding builds back in on Saturday with SW flow aloft bringing in much warmer air aloft. Given the cold start to the day and the sun basically at its lowest angle with minimal solar insolation, it will be tough to warm the boundary layer up much but it will get around 10 degrees warmer than Friday. A shortwave progressing across the central US propagates into the Great lakes region Saturday night so clouds will be increasing under strengthening warm air advection. The incoming trough has continued to trend slower so chances of precipitation were lowered Saturday night as it is looking more likely that the precipitation will arrive on Sunday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 330 PM Update... The long term remains active and on the warmer side as SW flow is the predominant pattern Sunday into mid week. Sunday begins with a weakening surface low moving in bringing mostly rain to the region with high elevation snow. Precipitation amounts are on the lighter side, with most of the region getting a quarter inch or less Sunday into Monday. Another trough digs into the central US Tuesday into Wednesday strengthening the SW flow east of the Great Lakes with warm air advection continuing. Most of the global models develop a surface low ahead of the deepening trough mid week. Ensembles are also hinting at a low forming though spread in the timing and strength of the low is large. Right now limited precipitation chances to 54 percent in the long range due to the chance that the trough slows similar to recent incoming shortwaves over the last few weeks. Ridging could persist longer than modeled into mid next week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Cold front has pushed through the region and the heaviest rainfall has pushed east of the area. Rain will mix with or change over to snow this evening, but precip will rapidly diminish into showers during by 03Z. Lake effect snow bands look to set up in the predawn hours, with possibly a potent Lake Erie band setting up awfully close to SYR. Right now, it appears it will stay just south, but if it shifts overhead, then restrictions can be expected. The snow showers are currently in TAF tomorrow morning, but did not include any restrictions at this time. Outlook... Thursday Night...Lake effect snow will mostly be focused north and west of the area, but there is some potential for brief period of lake effect snow showers in Central NY tomorrow evening before diminishing. Minor impacts are likely at SYR, but there's a chance of worse impacts if the a heavy band moves directly overhead. Elsewhere, VFR most likely will prevail. Friday...Lake effect snow stays north and west, with VFR most likely in Central NY and NEPA. Saturday...Mainly VFR. Sunday and Monday...Rain and snow showers possible with associated restrictions, changing to mostly rain. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...Winter Weather Advisory until 1 PM EST Friday for NYZ009. && SYNOPSIS...MPH NEAR TERM...JTC/MPH SHORT TERM...AJG LONG TERM...AJG AVIATION...MPK
Hazardous weather outlook, Dec 11, 2:43 PM EST, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 243 PM EST Wed Dec 11 2024 NYZ015>018-022>025-044-055-PAZ038-121945- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Cortland-Tioga-Bradford- 243 PM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Quickly falling temperatures this evening around sunset could lead to areas of black ice on roadways and sidewalks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ036-037-045-046-056-057-062-PAZ039-040-043-044-047-048-072-121945- Madison-Southern Oneida-Chenango-Otsego-Broome-Delaware-Sullivan- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 243 PM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Quickly falling temperatures this evening around sunset could lead to areas of black ice on roadways and sidewalks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-121945- Northern Oneida- 243 PM EST Wed Dec 11 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Dec 11, 2:58 PM EST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
258 PM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM Rain Masonville 42.25N 75.37W
12/11/2024 M1.98 Inch Delaware NY Public
0.92 has fallen since 7 am.
&&
AJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 10:40 PM EST | Areal Flood Warning | BGM | Delaware | 7 hr |
| Dec 12, 6:44 AM EST | Special Weather Statement | BGM | Tioga | 46 min |
Nearby
River Flood Warnings in New York, 2024River Flood Warnings in Pennsylvania, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.